Texas, 2012High Wind in Texas, March 8, 2012
March 8, 2012 · NWS MAF · 1 event in 1 county or zone
High winds occurred in portions of the Guadalupe Mountains behind a strong cold front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred in portions of the Guadalupe Mountains behind a strong cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 8, 10:29 AM MST, 22 minutes earlier.
Area forecast discussion, Mar 8, 10:29 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 AM CST THU MAR 8 2012
.DISCUSSION...
LATEST SFC OBS SHOW THAT HIGHS FOR THE DAY HAVE BEEN
REACHED...W/TEMPS FALLING IN MANY LOCATIONS. WE/LL ISSUE A QUICK
UPDATE TO FRESHEN UP THE GRIDS. UPDATES OUT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 61 35 46 33 / 10 20 30 10
CARLSBAD NM 47 33 49 34 / 10 0 10 0
DRYDEN TX 73 39 51 38 / 0 20 10 0
FORT STOCKTON TX 56 34 48 33 / 0 10 10 0
GUADALUPE PASS TX 47 25 40 26 / 0 0 0 0
HOBBS NM 41 32 46 30 / 10 20 10 0
MARFA TX 59 27 44 28 / 0 0 0 0
MIDLAND INTL AIRPORT TX 54 34 48 32 / 10 10 10 0
ODESSA TX 54 34 48 32 / 0 10 10 0
WINK TX 50 34 50 34 / 0 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... BORDEN...CRANE...DAWSON...ECTOR...GLASSCOCK...
HOWARD...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
SCURRY...TERRELL...UPTON.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 2 AM MST FRIDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
MARFA PLATEAU.
&&
44/49Hazardous weather outlook, Mar 8, 3:42 AM MST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CST THU MAR 8 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
442 AM CST THU MAR 8 2012 /342 AM MST THU MAR 8 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AREAS OF BLOWING DUST ARE POSSIBLE TODAY ACROSS SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS. VISIBILITIES MAY FALL TO 3 MILES OR
LESS NEAR OPEN FIELDS AND COULD AFFECT TRAVEL.
VERY DRY AND WINDY CONDITIONS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE DAVIS MOUNTAINS... MARFA PLATEAU AND BIG
BEND AREAS. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS.
HIGH WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TODAY. NORTHEAST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. A HIGH
WIND WARNING IS IN EFFECT.
THERE IS ALSO A CHANCE OF NON SEVERE THUNDERSTORMS TODAY ACROSS
PORTIONS OF SOUTHEAST NEW MEXICO AND THE NORTHEAST PERMIAN BASIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- March 8, 10:51 AM MST to 8:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
The passage of a strong cold front resulted in high winds of 40-47 mph sustained over a several hour period through Guadalupe Pass. Several gusts of 50-55 mph also occurred during this time.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strikes in Arkansas, March 8, 2012$345,000 · 52 kt wind · 5 events
- High Wind and Winter Weather in Texas, March 8, 20122 injured · $82,000 · 52 kt wind · 8 events
- Tornado and Flash Flooding in Hawaii, March 8 to 9, 2012$25,000 · EF0 · 24 events
- High Wind and Strong Wind in Massachusetts, March 8 to 9, 2012$55,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, March 8, 2012$57,000 · 65 kt wind · 2 events
- Strong Wind in Louisiana, March 8, 2012$47,000 · 3 events
- Strong Wind in Mississippi, March 8, 2012$31,000 · 2 events
- Hail and Damaging Wind in Texas, March 8, 2012$25,000 · 1.75 in hail · 6 events
- Damaging Winds in Mississippi, March 8, 20122 injured · 87 kt wind · 6 events
- Flash Flooding in Arkansas, March 8, 2012$25,000 · 2 events
- Strong Wind in Arkansas, March 8, 2012$20,000 · 1 event
- Flash Flooding and Heavy Rain in Kentucky, March 8, 201211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365395.